Alert archive / California / Freeze Warnings in 2011

Freeze Warning 2, NWS Eureka, CA

November 1, 2011

NWS Eureka, CA issued this freeze warning at Nov 1, 2011, 3:41 PM PDT. It took effect at Nov 2, 2011, 3:00 AM PDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 3:41 PM PDT (22:41 UTC)
In effect from
Nov 2, 2011, 3:00 AM PDT
Expired
Nov 2, 2011, 3:41 AM PDT
In force
41 min
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS76 KEKA 012241
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
341 PM PDT TUE NOV 1 2011

CAZ002-021145-
/O.NEW.KEKA.FZ.W.0002.111102T1000Z-111102T1400Z/
/O.CON.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/
MENDOCINO COAST-
341 PM PDT TUE NOV 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
WEDNESDAY...
...FREEZE WARNING IN EFFECT FOR INLAND VALLEYS FROM 3 AM TO 7 AM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FOR INLAND VALLEYS FROM 3 AM TO 7 AM
PDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8
AM PDT WEDNESDAY.

* CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL ALLOW
  TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY WEDNESDAY
  MORNING. TEMPERATURES THIS COLD WILL LIKELY LEAD TO THE
  FORMATION OF FROST. 

* INLAND VALLEY LOCATIONS WILL FALL BELOW 32 DEGREES FOR A FEW
  HOURS EARLY WEDNESDAY MORNING...INCLUDING PORTIONS OF THE
  ANDERSON VALLEY.

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-021145-
/O.CON.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/
REDWOOD COAST-
341 PM PDT TUE NOV 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
WEDNESDAY. 

* CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL 
  ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY 
  WEDNESDAY MORNING. TEMPERATURES THIS COLD MAY LEAD TO THE 
  FORMATION OF FROST. 

* A FEW WIND PROTECTED VALLEY LOCATIONS WILL DIP BELOW 32 
  DEGREES FOR A SHORT TIME EARLY WEDNESDAY MORNING. 

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
009 
WWUS76 KEKA 021041
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
341 AM PDT WED NOV 2 2011

CAZ002-021500-
/O.CAN.KEKA.FZ.W.0002.000000T0000Z-111102T1400Z/
/O.CON.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/
MENDOCINO COAST-
341 AM PDT WED NOV 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE
WARNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. 

* CLEARING SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW
  TEMPERATURES TO FALL INTO THE LOWER TO MID 30S THIS MORNING.
  THIS WILL LIKELY LEAD TO THE FORMATION OF FROST.

* INLAND VALLEY LOCATIONS MAY FALL BELOW 32 DEGREES BEFORE
  SUNRISE THIS MORNING...INCLUDING PORTIONS OF THE ANDERSON
  VALLEY.

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ001-021500-
/O.CON.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/
REDWOOD COAST-
341 AM PDT WED NOV 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* CLEARING SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW
  TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY THIS
  MORNING. THIS WILL LIKELY LEAD TO THE FORMATION OF FROST.

* A FEW SHELTERED VALLEY LOCATIONS MAY DROP BELOW 32 DEGREES FOR A
  SHORT TIME BEFORE SUNRISE THIS MORNING.

* FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED 
  IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 1, 3:33 PM PDT, 8 minutes earlier.

Area forecast discussion, Nov 1, 3:33 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
333 PM PDT TUE NOV 1 2011

.SYNOPSIS...
DRY AND MOSTLY CLEAR WEATHER WILL PERSIST TONIGHT THROUGH
WEDNESDAY MORNING. A COLD UPPER TROUGH WILL APPROACH THE COAST
LATE ON WEDNESDAY AND BRING A CHANCE OF RAIN AND HIGH ELEVATION
SNOW BY THURSDAY MORNING. ANOTHER COLD TROUGH IS EXPECTED OVER THE
WEEKEND.

&&

.DISCUSSION...
THE PRESSURE GRADIENT WILL RAPIDLY WEAKEN TONIGHT AS HIGH PRESSURE
OVER THE EASTERN PACIFIC IS PUSHED SOUTHWEST AHEAD OF AN
APPROACHING FRONTAL SYSTEM. THIS SHOULD ALLOW WINDS TO CALM
OVERNIGHT ACROSS INTERIOR VALLEYS AND COASTAL LOCATIONS. WITH
CLEAR SKIES AND DRY CONDITIONS DUE TO PERSISTENT OFFSHORE FLOW
THAT LAST 24 HRS...CONDITIONS SHOULD BE PERFECT FOR RADIATIONAL
COOLING. LOWS TONIGHT IN SOME INTERIOR VALLEYS COULD FALL INTO THE
TEENS...SUCH AS NEAR HAYFORK...WHILE THE COASTAL ZONES WILL HAVE
WIDESPREAD FROST CONDITIONS WITH TEMPERATURES FALLING INTO THE
MIDDLE TO LOWER 30S. A FEW LOCATIONS IN THE REDWOOD COAST MAY EVEN
HIT FREEZING TONIGHT...BUT THESE CONDITIONS SHOULD NOT BE
WIDESPREAD ENOUGH TO REQUIRE A FREEZE WARNING. FURTHER SOUTH
HOWEVER TEMPERATURES WILL LIKELY FALL INTO THE LOWER 30S TO UPPER
20S ACROSS INTERIOR VALLEYS OF THE MENDOCINO COAST
ZONE...INCLUDING PORTIONS OF THE ANDERSON VALLEY. THUS A FREEZE
WARNING HAS BEEN ISSUED FOR THIS AREA TONIGHT ALONG WITH A FROST
ADVISORY FOR THE REST OF THE MENDOCINO COAST ZONE.

MOSTLY CLEAR SKIES WILL PERSIST INTO WEDNESDAY AS RIDGING HOLDS OVER
THE AREA. BY WEDNESDAY NIGHT A PATTERN SHIFT WILL BEGIN TO EVOLVE
WITH A DEEP TROUGH DIVING INTO THE WEST COAST. MODELS ARE IN GREAT
AGREEMENT WITH THIS SYSTEM AND APPEAR TO HAVE INITIALIZED WELL. THUS
CONFIDENCE IS HIGH THAT RAINFALL WILL BEGIN WEDNESDAY NIGHT INTO
THURSDAY MORNING SPREADING FROM NORTHWEST TO SOUTHEAST ACROSS THE
CWA AHEAD OF THE FRONTAL SYSTEM. BEHIND THE FRONT A COLD AIRMASS
WILL BUILD INTO THE AREA WITH 850MB TEMPS DOWN TO -2C AND 500 MB
TEMPS AROUND -30C. THIS WILL SUPPORT WIDESPREAD SHOWER ACTIVITY
BEHIND THE FRONT BENEATH THIS COLD UPPER LOW. ADDITIONALLY AROUND
100-200 J/KG OF CAPE WILL BE PRESENT...PARTICULARLY OVER THE
WATERS...WHICH SUPPORTS A CHANCE OF THUNDER...AND ADDITIONALLY
WITH THE COLD TEMPS...SMALL HAIL. HOWEVER SURFACE TEMPS MAY BE A
BIT WARM CLIMATOLOGICALLY FOR HAIL NEAR THE COAST.

SNOW LEVELS WILL FALL TO 3500-4500 FT FROM NORTH TO SOUTH ACROSS THE
CWA ON THURSDAY AND THEN TO AROUND 3000 FT BY FRIDAY MORNING.
HOWEVER THE MAJORITY OF THE RAINFALL FROM THIS SYSTEM SHOULD FALL
WITH THE FRONTAL BAND BEFORE SNOW LEVELS DESCEND...THUS SNOWFALL
ACCUMULATION SHOULD BE LIGHT. HOWEVER TRENDS WILL BE MONITORED FOR
ANY CHANGES IN SNOWFALL ACCUMULATION.

SOLUTIONS APPEAR TO BE IN GOOD AGREEMENT ON MOVING THE UPPER
TROUGH EAST BY FRIDAY MORNING. THUS WENT MOSTLY DRY ON FRI EXCEPT
ALONG THE NORTH COAST AND NORTHERN MOUNTAINS WHERE THERE MAY BE A
FEW LINGERING SHOWERS. THE NEXT SYSTEM SHOULD TAKE AIM ON THE
REGION SATURDAY INTO SATURDAY NIGHT. THIS STORM APPEARS TO HAVE
SLIGHTLY MORE MOISTURE AND MAY END UP BRING MORE RAIN THAN THE
FIRST.

LA NINA WEATHER PATTERN DOES NOT CHANGE MUCH NEXT WEEK. SO
SUSPECT WE WILL CONTINUE TO SEE PERIODIC RAIN OR SNOW. LATEST
GFS HAS THE NEXT SYSTEM AFFECTING NW CA WITH MORE PRECIP ON TUE OR TUE
NIGHT NEXT WEEK. THE ECMWF WAS NOT IN SYNC HOWEVER. TIMING IS
STILL DUBIOUS...BUT THE PRECIP CHANCES HAVE BEEN MAINTAINED ABOVE
CLIMATOLOGY.

&&

.AVIATION...
DRIER AIR AND OFFSHORE FLOW WILL CONTINUE TO PROMOTE
WIDESPREAD VFR CONDITIONS THROUGH THE NEXT TAF CYCLE. GUSTY NORTHERLY
WINDS WILL WILL DIMINISH THROUGHOUT THE EVENING AS THE PRESSURE
GRADIENT WEAKENS. A RETURN OF CLOUDS AND SOME RAINFALL IS EXPECTED
WEDNESDAY NIGHT INTO THURSDAY MORNING AS A PACIFIC FRONT MOVES ACROSS
THE REGION.

&&

.MARINE...
WINDS ARE DIMINISHING RAPIDLY TODAY AS THE PRESSURE GRADIENT
WEAKENS. WINDS AND SEAS WILL CONTINUE SUBSIDE THROUGHOUT THE EVENING
AND LATE TONIGHT. NW SWELLS ARE EXPECTED TO INCREASE LATER IN THE
WEEK WITH HEIGHTS OF 14 FT...PEAKING TO NEAR 15 FT ON FRIDAY. THIS
SWELL TRAIN WILL HAVE A PERIOD OF ABOUT 12 TO 14 SECONDS. THE SWELL
THEN SUBSIDES SIGNIFICANTLY BY SATURDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
  FROST ADVISORY FROM 2 AM TO 8 AM PDT WEDNESDAY CAZ001-002.

  FREEZE WARNING FOR INTERIOR VALLEYS FROM 3 AM TO 7 AM PDT
  WEDNESDAY CAZ002.

NORTHWEST CALIFORNIA COASTAL WATERS...
  SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY
  PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 1, 5:30 AM PDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
530 AM PDT TUE NOV 1 2011

CAZ001-002-021200-
REDWOOD COAST-MENDOCINO COAST-
530 AM PDT TUE NOV 1 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY
WEDNESDAY MORNING.

RAIN AND UNSETTLED WEATHER WILL ARRIVE WEDNESDAY NIGHT AND
THURSDAY. MORE RAIN AND SHOWERS ARE ANTICIPATED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-004-076-021200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
530 AM PDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST IS EXPECTED IN THE VALLEYS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FROST IS EXPECTED IN THE VALLEYS EARLY WEDNESDAY.

UNSETTLED WEATHER WITH SNOW IN THE MOUNTAINS IS
EXPECTED WEDNESDAY NIGHT AND THURSDAY. ANOTHER
STORM IS ANTICIPATED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:54 AM PDTFrost AdvisoryEKA26 hr
Nov 1, 2:56 PM PDTSmall Craft AdvisoryEKA12 hr

Nearby

Freeze Warnings in California, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.